Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 48, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 2, 2025, 5:32 PM CDT for Fayette County, Hardeman County, Haywood County, Tennessee. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2025, 5:32 PM CDT (22:32 UTC)
- Expired
- Apr 2, 2025, 6:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Fayette County, TN, Hardeman County, TN, Haywood County, TN
The radar
The Memphis radar (KNQA), 53 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:45 PM CDT | HAIL 1.75 | 1 E Williston, TN | golf ball sized hail east of williston. |
| Apr 2, 5:45 PM CDT | HAIL 2 | 2 E Williston, TN | Picture of large hail received and estimated to be around 2 inches. |
| Apr 2, 5:46 PM CDT | HAIL 1 | Williston, TN | |
| Apr 2, 6:11 PM CDT | HAIL 1 | Bolivar, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:52 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 660 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
530
WFUS54 KMEG 022232
TORMEG
TNC047-069-075-022330-
/O.NEW.KMEG.TO.W.0048.250402T2232Z-250402T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
532 PM CDT Wed Apr 2 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Eastern Fayette County in west Tennessee...
Northwestern Hardeman County in west Tennessee...
South central Haywood County in west Tennessee...
* Until 630 PM CDT.
* At 532 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Mt Pleasant, or 11 miles east of Collierville,
moving northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Fayette Corners, Laconia, Hillville, Cedar Chapel, Vildo,
Middleburg, Moscow, Taylor Chapel, Dancyville, Williston,
Whiteville, Bolivar, Miller, Hays Crossing, Pattersonville, Powers,
Rossville, Somerville, and Shandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3499 8943 3499 8957 3500 8958 3551 8924
3530 8890
TIME...MOT...LOC 2232Z 218DEG 35KT 3500 8949
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CJC3 follow-up statements
145
WWUS54 KMEG 022243
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
543 PM CDT Wed Apr 2 2025
TNC047-069-075-022330-
/O.CON.KMEG.TO.W.0048.000000T0000Z-250402T2330Z/
Fayette TN-Hardeman TN-Haywood TN-
543 PM CDT Wed Apr 2 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EASTERN
FAYETTE...NORTHWESTERN HARDEMAN AND SOUTH CENTRAL HAYWOOD COUNTIES...
At 543 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Somerville, or 17 miles east of
Collierville, moving northeast at 45 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fayette Corners, Laconia, Hillville, Cedar Chapel, Vildo, Middleburg,
Moscow, Taylor Chapel, Dancyville, Williston, Whiteville, Bolivar,
Miller, Pattersonville, Powers, Somerville, Shandy, and Hays
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3502 8938 3507 8948 3514 8949 3551 8924
3530 8890
TIME...MOT...LOC 2243Z 218DEG 38KT 3510 8939
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
CJC102
WWUS54 KMEG 022250
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
550 PM CDT Wed Apr 2 2025
TNC047-069-075-022330-
/O.CON.KMEG.TO.W.0048.000000T0000Z-250402T2330Z/
Fayette TN-Hardeman TN-Haywood TN-
550 PM CDT Wed Apr 2 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN FAYETTE...NORTHWESTERN HARDEMAN AND SOUTH CENTRAL
HAYWOOD COUNTIES...
At 550 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Somerville, or 19 miles west of Bolivar, moving
northeast at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fayette Corners, Laconia, Hillville, Cedar Chapel, Vildo, Middleburg,
Taylor Chapel, Williston, Whiteville, Bolivar, Miller,
Pattersonville, Shandy, and Somerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3508 8927 3513 8939 3516 8939 3551 8924
3530 8890
TIME...MOT...LOC 2250Z 218DEG 35KT 3516 8934
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
CJC557
WWUS54 KMEG 022305
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
605 PM CDT Wed Apr 2 2025
TNC075-022315-
/O.CAN.KMEG.TO.W.0048.000000T0000Z-250402T2330Z/
Haywood TN-
605 PM CDT Wed Apr 2 2025
...THE TORNADO WARNING FOR SOUTH CENTRAL HAYWOOD COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for west
Tennessee.
&&
LAT...LON 3519 8909 3524 8923 3528 8924 3543 8916
3543 8912 3530 8890
TIME...MOT...LOC 2305Z 225DEG 44KT 3530 8914
$$
TNC047-069-022330-
/O.CON.KMEG.TO.W.0048.000000T0000Z-250402T2330Z/
Fayette TN-Hardeman TN-
605 PM CDT Wed Apr 2 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EAST
CENTRAL FAYETTE AND NORTHWESTERN HARDEMAN COUNTIES...
At 605 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Whiteville, or 7 miles west of Bolivar, moving
northeast at 50 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cedar Chapel, Vildo, Middleburg, Whiteville, Bolivar, and Shandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3519 8909 3524 8923 3528 8924 3543 8916
3543 8912 3530 8890
TIME...MOT...LOC 2305Z 225DEG 44KT 3530 8914
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
CJCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 2, 2:27 PM CDT, 3 hours 5 minutes earlier. Its key messages:
- Updated at 227 PM CDT Wed Apr 2 2025 -Severe weather and very heavy rainfall are expected this afternoon through Saturday. -A High Risk of severe weather today, an Enhanced Risk is in effect Thursday, Friday and Saturday. -A Moderate Risk of excessive rainfall is in effect today, Friday and Saturday with a High Risk on Thursday. -Five day total rainfall amounts are in the 10 to 15 inch range along and north of I-40. This is not your average flood risk. Generational flooding with devastating impacts is possible.
Area forecast discussion, Apr 2, 2:27 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
227 PM CDT Wed Apr 2 2025
...New DISCUSSION...
.KEY MESSAGES...
Updated at 227 PM CDT Wed Apr 2 2025
-Severe weather and very heavy rainfall are expected this afternoon
through Saturday.
-A High Risk of severe weather today, an Enhanced Risk is in
effect Thursday, Friday and Saturday.
-A Moderate Risk of excessive rainfall is in effect today, Friday
and Saturday with a High Risk on Thursday.
-Five day total rainfall amounts are in the 10 to 15 inch range
along and north of I-40. This is not your average flood risk.
Generational flooding with devastating impacts is possible.
&&
.DISCUSSION...
(This evening through next Tuesday) Issued at 227 PM CDT Wed Apr 2 2025
A volatile day ahead across the Midsouth as we anticipate a
significant severe weather outbreak tonight as we begin a several
day stretch of active weather. A High (level 5/5) risk is in
effect for much of the region through tonight!
An upper trough, currently situated over the Rockies, will continue
to inch eastward throughout the end of the week. To its leeward
side, a broad belt of 100+ knot upper level flow will continue to
overspread the central CONUS, maintaining a strong surface mass
response extending up from the Gulf through the entire MS River
Valley. This regime has been in place for well over a day and has
allowed for significant moisture return to take place with mid 60s
and low 70s dewpoints across the region. Insolation, gradual height
falls, and 700 mb cooling will initiate storms later this afternoon
that will last through the night.
Taking a deeper dive into the convective setup today, a truly
volatile environment presents itself. Aforementioned surface heating
and moisture transport has brought very high theta e into the
region. Current HRRR/WOFS/HREF progs display SBCAPE/MLCAPE reaching
above 3500 J/kg later this afternoon with a meager 0/-50 J/kg.
Therefore, thunderstorms are expected to initiate along both a
convectively enhanced cold front to the west and with any stronger
areas of surface convergence across AR/MS/TN/MO. As storms fire,
bulk 0-6km shear from the west will increase, supporting the
development of supercells. ESRH will also begin to rise into the
evening. The same model suite shows values of up to, and possibly
above, 400 m2/s2 across the majority of the region by 00z. The
combination of all of these ingredients will culminate in an STP
greater than 5 for several hours that will be supportive of strong
tornadoes alongside large hail and damaging winds.
Another note about the severe threat will be the bi-modality of the
hazards. CAM guidance has been keen building a large complex of
supercells, potentially embedded in a line, to our west that
propagates east through tonight. Ahead of this line, CAMs/WOFS
have started to highlight the potential for discrete/clustered
supercells. Therefore, threats will likely be stratified between
the two modes with the most significant tornado threat
accompanying any supercells that can develop ahead of the main
line.
Alongside severe weather, strong gradient winds and boundary layer
mixing have brought advisory criteria gusts throughout the region.
As such, a wind advisory is in effect through 11 pm tonight across
the entire region. Some blowing dust has been observed across NE AR
and has been added to the forecast to compensate.
The cold front that is associated with tonight's weather will
eventually stall out over the TN/MS border by tomorrow. The slow
eastward progression of the large-scale upper trough will allow for
the next several days to continue providing severe chances with the
surface stationary boundary as a focus for convection. Tomorrow's
risk has been upgraded to an Enhanced (level 3/5) for tornadoes,
wind, and hail with another Enhanced (level 3/5) on both Friday
and Saturday as the upper system and surface cold front make
their final pass through the region.
With convection focused along a front for several days, dangerous
flooding will also be a concern. PWATs are expected to be above
the 95th percentile for several days as we remain gridlocked into
a tropical airmass. Continued surface convergence and isentropic
ascent will squeeze much of this moisture out across the region
through Saturday before the upper system can exit the region. The
current forecast calls for a swath of 10+ inches of rain on a line
from Cross County AR through Henry County TN with gradually
tapering amounts to the north and south down to 6 inches in N MS.
Locally higher amounts are possible, especially with any training
thunderstorms. This is not a normal and will be a dangerous,
generational flooding event!
Weather will finally calm down into Sunday and Monday as the upper
system exits the CONUS. Surface high pressure and northerlies will
bring drier, cooler air into the Midsouth as a result. This
northwest flow regime will last through the end of the forecast
period.
&&
.AVIATION...
(18Z TAFS) Issued at 1251 PM CDT Wed Apr 2 2025
Gusty south winds will prevail this afternoon with gusts of 30-40
kts and mainly VFR conditions. Showers and thunderstorms will push
into the area later this afternoon and evening impacting JBR, MKL
and MEM mainly between 02/23z and 03/06z. TUP should remain south of
the widespread thunderstorm activity through the TAF period with
only scattered showers and thunderstorms possible in that area
tonight.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until midnight CDT tonight for ARZ009-018-026>028-
035-036-048-049-058.
Flood Watch through Sunday morning for ARZ009-018-026>028-035-
036-048-049-058.
Blowing Dust Warning until 2 PM CDT this afternoon for ARZ028-
036.
MO...Wind Advisory until midnight CDT tonight for MOZ113-115.
Flood Watch through Sunday morning for MOZ113-115.
MS...Wind Advisory until midnight CDT tonight for MSZ001>017-020>024.
Flood Watch through Sunday morning for MSZ001>005-007-008-
010>014-020.
Flood Watch from late Friday night through Sunday afternoon for
MSZ006-009-015>017-021>024.
TN...Wind Advisory until midnight CDT tonight for TNZ001>004-019>022-
048>055-088>092.
Flood Watch through Sunday morning for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...JAB
AVIATION...SWCIn the hours before
Local storm report, Apr 2, 4:50 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
450 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Hail Jackson 35.63N 88.83W
04/02/2025 M1.00 Inch Madison TN Emergency Mngr
Quarter size hail at Jackson Regional
airport.
&&Local storm report, Apr 2, 5:02 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
502 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Hail 3 NW Jackson 35.66N 88.88W
04/02/2025 E1.25 Inch Madison TN Amateur Radio
Quarter size hail south of I 40 and the 45
bypass.
0450 PM Hail 3 NNE Jackson 35.68N 88.81W
04/02/2025 E1.25 Inch Madison TN Amateur Radio
Half dollar size hail Exit 83 N Jackson.
&&Local storm report, Apr 2, 5:10 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
510 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Hail Holly Springs 34.77N 89.44W
04/02/2025 M1.00 Inch Marshall MS Emergency Mngr
Quarter size hail Jaybird/Hollysprings
Hernando, MS.
&&Local storm report, Apr 2, 5:11 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
511 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Hail 2 W Olive Branch 34.97N 89.86W
04/02/2025 E1.00 Inch DeSoto MS Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Apr 2, 5:15 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
515 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM Tstm Wnd Dmg Senatobia 34.62N 89.97W
04/02/2025 Tate MS Public
trees down across Hwy 51.
&&Local storm report, Apr 2, 5:26 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
526 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM Hail 4 N Jackson 35.69N 88.84W
04/02/2025 E1.00 Inch Madison TN Public
Report from mPING: Quarter (1.00 in.).
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 9:04 PM CDT | River Flood Warning | MEG | Madison | 8 days |
| Apr 1, 9:08 PM CDT | River Flood Warning | MEG | Dyer | 14 days |
| Apr 2, 1:04 PM CDT | River Flood Warning | MEG | Dyer | 14 days |
| Apr 2, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 45 min |
| Apr 2, 3:14 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 46 min |
| Apr 2, 3:21 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, Madison, Tipton | 54 min |
| Apr 2, 3:49 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 56 min |
| Apr 2, 3:49 PM CDT | Tornado Warning | MEG | Crockett, Dyer, Haywood, Lauderdale, Tipton | 56 min |
| Apr 2, 3:54 PM CDT | Tornado Warning | MEG | Carroll, Chester, Crockett, Fayette, Gibson, Hardeman and 3 more | 66 min |
| Apr 2, 4:22 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 32 min |
| Apr 2, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy, Madison | 29 min |
| Apr 2, 4:38 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 67 min |
| Apr 2, 4:54 PM CDT | Tornado Warning | MEG | Benton, Carroll, Gibson, Henderson, Henry, Madison | 66 min |
| Apr 2, 5:20 PM CDT | Tornado Warning | MEG | Chester, Fayette, Hardeman, Haywood, Madison | 55 min |
| Apr 2, 5:47 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll | 28 min |
| Apr 2, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Gibson, Hardeman, Haywood, Henderson and 1 more | 64 min |
| Apr 2, 6:28 PM CDT | Tornado Warning | MEG | Benton, Carroll, Chester, Decatur, Henderson, Henry and 1 more | 47 min |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.